Alert archive / California / Wind Advisories in 2008
Wind Advisory 231, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Dec 4, 2008, 10:14 PM PST for Los Angeles County, California. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2008, 10:14 PM PST (06:14 UTC)
- Expired
- Dec 5, 2008, 3:00 PM PST
- In force
- 17 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 00:00Z, 6.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2628 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 050614 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1014 PM PST THU DEC 4 2008 ...GUSTY NORTHEAST WINDS OVER THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES... .GUSTY NORTHEAST WINDS WILL AFFECT THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES TONIGHT THROUGH ABOUT NOON ON FRIDAY. WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS TO NEAR 50 MPH CAN BE EXPECTED. THE STRONGEST WINDS WILL BE THROUGH THE PASSES AND CANYONS. CAZ053-054-051215- /O.NEW.KLOX.WI.Y.0231.081205T0614Z-081205T2000Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 1014 PM PST THU DEC 4 2008 ...WIND ADVISORY IN EFFECT UNTIL NOON PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST FRIDAY. NORTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH CAN BE EXPECTED TONIGHT THROUGH FRIDAY MORNING. THE STRONGEST WINDS WILL BE THROUGH THE PASSES AND CANYONS. WINDS WILL DIMINISH FRIDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SIRARD
3 follow-up statements
000 WWUS76 KLOX 051200 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 400 AM PST FRI DEC 5 2008 ...GUSTY NORTHEAST WINDS OVER THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES... .GUSTY NORTHEAST WINDS WILL AFFECT THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES THROUGH THIS AFTERNOON. WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS TO NEAR 50 MPH CAN BE EXPECTED. THE STRONGEST WINDS WILL BE THROUGH THE PASSES AND CANYONS. CAZ053-054-051800- /O.EXT.KLOX.WI.Y.0231.000000T0000Z-081205T2300Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 400 AM PST FRI DEC 5 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THIS MORNING...AND SLOWLY DIMINISH THROUGH THIS AFTERNOON. THE STRONGEST WINDS WILL BE THROUGH THE PASSES AND CANYONS THIS MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KAPLAN
000 WWUS76 KLOX 051808 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1008 AM PST FRI DEC 5 2008 ...GUSTY NORTHEAST WINDS OVER THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES AS WELL AS THE SANTA CLARITA VALLEY... .GUSTY NORTHEAST WINDS WILL AFFECT THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES AS WELL AS THE SANTA CLARITA VALLEY THROUGH THIS AFTERNOON. WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS TO NEAR 50 MPH CAN BE EXPECTED. THE STRONGEST WINDS WILL BE THROUGH THE PASSES AND CANYONS. CAZ046-088-052300- /O.EXA.KLOX.WI.Y.0231.000000T0000Z-081205T2300Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY- 1008 AM PST FRI DEC 5 2008 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THIS MORNING...AND SLOWLY DIMINISH THROUGH THIS AFTERNOON. THE STRONGEST WINDS WILL BE THROUGH THE PASSES AND CANYONS THIS MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ053-054-052300- /O.CON.KLOX.WI.Y.0231.000000T0000Z-081205T2300Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 1008 AM PST FRI DEC 5 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THIS MORNING...AND SLOWLY DIMINISH THROUGH THIS AFTERNOON. THE STRONGEST WINDS WILL BE THROUGH THE PASSES AND CANYONS THIS MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WOFFORD
000 WWUS76 KLOX 052235 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 235 PM PST FRI DEC 5 2008 CAZ053-054-052345- /O.EXP.KLOX.WI.Y.0231.000000T0000Z-081205T2300Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 235 PM PST FRI DEC 5 2008 ...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON. NORTHEAST WINDS WILL CONTINUE TO DIMINISH THIS AFTERNOON. GUSTS UP TO 35 MPH ARE STILL POSSIBLE THROUGH THE EVENING...OTHERWISE MOST AREAS SHOULD HAVE WINDS UNDER 25 MPH THE REMAINDER OF TONIGHT AND SATURDAY. $$ CAZ046-088-052345- /O.EXP.KLOX.WI.Y.0231.000000T0000Z-081205T2300Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY- 235 PM PST FRI DEC 5 2008 ...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON. NORTHEAST WINDS WILL CONTINUE TO DIMINISH THIS AFTERNOON. GUSTS UP TO 35 MPH ARE STILL POSSIBLE THROUGH THE EVENING...OTHERWISE MOST AREAS SHOULD HAVE WINDS UNDER 25 MPH THE REMAINDER OF TONIGHT AND SATURDAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Dec 4, 10:05 PM PST, 9 minutes earlier.
Area forecast discussion, Dec 4, 10:05 PM PST, 9 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1005 PM PST THU DEC 4 2008 .SHORT TERM (TONIGHT-SUN)...OFFSHORE TRENDS IN THE GRADIENTS THIS EVENING HAS RESULTED IN THE LOW CLOUDS BEING PUSHED FURTHER OFF THE COAST SO IT LOOKS LIKE GENERALLY CLEAR SKIES WILL COVER MOST OF THE DISTRICT TONIGHT. THERE IS A CHANCE SOME LOW CLOUDS MAY MOVE INTO PORTIONS OF THE SLO INTERIOR VALLEYS AND DEVELOP ALONG PORTIONS OF THE CENTRAL COAST OVERNIGHT. SOME LOW CLOUDS MAY ALSO PERSIST AROUND CATALINA ISLAND FOR A WHILE AS WELL...BUT THAT SHOULD BE ABOUT IT FOR LOW CLOUDS TONIGHT. IN ADDITION...GUSTY NE WINDS WERE DEVELOPING OVER THE L.A. COUNTY MOUNTAINS WHICH SHOULD SPREAD LOCALLY TO THE L.A/VTU VALLEYS LATER TONIGHT...ESPECIALLY BELOW AND THRU FAVORED PASSES AND CANYONS. IT LOOKS LIKE SUPPORT FOR STRONG WINDS IS MINIMAL TONIGHT...SO ONLY LOCAL WINDS AT ADVISORY LEVELS ARE EXPECTED AT TIMES IN THE MOUNTAINS...AND BELOW ADVISORY LEVELS ELSEWHERE. BROAD POSITIVELY TILTED UPPER TROF OVER SRN CA WILL DEVELOP INTO AN UPPER LOW JUST OFF THE COAST ON FRI AS AN UPPER RIDGE BUILDS INTO NRN CA. IT LOOKS LIKE THE UPPER LOW WILL LINGER ABOUT 200 MILES SW OF POINT CONCEPTION FRI NIGHT AND SAT...THEN MOVE E INTO THE SW CA COASTAL WATERS LATE SAT NIGHT AND INLAND ACROSS EXTREME SRN CA ON SUN. NOT MUCH IN THE WAY OF MOISTURE WILL BE ASSOCIATED WITH THE UPPER LOW...HOWEVER SOME MID TO UPPER LEVEL CLOUDS ASSOCIATED WITH THE SYSTEM SHOULD MOVE INTO THE DISTRICT SAT INTO EARLY SUN. WEAK OFFSHORE FLOW IS EXPECTED OVER THE DISTRICT FRI NIGHT INTO EARLY SAT...THEN GRADIENTS WILL TREND ONSHORE THRU SUN...WITH A RETURN TO SOME MARINE LAYER CLOUDS MAINLY FOR THE COASTAL PLAIN LATER SAT NIGHT INTO SUN MORNING. TEMPS ON FRI ARE EXPECTED TO BE A FEW DEGREES ABOVE NORMAL OVER THE COAST AND VALLEYS AND NEAR NORMAL FOR THE MOUNTAINS AND ANTELOPE VALLEY. HIGHS WILL TURN MILDER FOR THE MOUNTAINS AND ANTELOPE VALLEY OVER THE WEEKEND...WHILE GRADUALLY COOLING TO NEAR NORMAL BY SUN FOR THE COAST AND VALLEYS. ...FROM PREVIOUS DISCUSSION... .LONG TERM (MON-THU)...CONFIDENCE IN THE EXTENDED IS UNUSUALLY HIGH GIVEN THE VARIOUS CUTOFF LOWS IN OUR PART OF THE WORLD AS THE GFS, ENSEMBLES, AND EURO MODELS ALL IN VERY CLOSE AGREEMENT THROUGH THE MIDDLE OF NEXT WEEK. WHILE THE SUNDAY CUTOFF LOW MOVES EAST OF THE AREA MONDAY, THE OTHER CUTOFF IS EXPECTED TO TAKE A POSITION NEAR 20N/140W. AS THIS HAPPENS, A STRONG HIGH PRESSURE RIDGE WILL DEVELOP IN BETWEEN THEM EARLY NEXT WEEK. THE EC IS A LITTLE COLDER WITH A TROF DROPPING OVER THE TOP OF THE RIDGE AND SOUTH INTO AZ/NM ON TUE. THE IMPACT OF THIS IS BETTER UPPER SUPPORT FOR OFFSHORE FLOW TUE AND WED AND PROBABLY NOT QUITE AS WARM FOR THE COAST AND VALLEY. BOTH THE GFS AND EC INDICATE AT LEAST A MODERATE OFFSHORE GRADIENT DEVELOPING WITH THICKNESS APPROACHING 570. HISTORICAL GUIDANCE GIVEN THE PARAMETERS IN THE MODEL SUGGEST HIGHS IN THE 70S TO LOWER 80S, HOWEVER IF THE THERE ISNT AS MUCH COLD AIR ADVECTION AS SHOWN BY THE ECMWF THEN HIGHS COULD EASILY GET IN THE MID OR EVEN UPPER 80S, WHICH WOULD BE NEAR OR SLIGHTLY BELOW RECORD LEVELS. FOR NOW IVE GONE WITH TEMPS IN THE WARMEST AREAS IN THE LOW TO MID 80S WHICH WOULD BE PROBABLY A FEW DEGREES ON THE WARM SIDE IF THE ECMWF ENDS UP VERIFYING CLOSEST. OFFSHORE FLOW WEAKENS AT THE END OF NEXT WEEK RESULTING IN COOLER TEMPS IN ALL AREAS, BUT LONGER RANGE MODELS ARE NOT SHOWING ANY RAIN IN THIS AREA THROUGH AT LEAST NEXT SAT. && .AVIATION...05/0555Z...IT LOOKS MORE AND MORE LIKE KPRB...KSBP...AND KSMX WILL BE FREE OF LOW CLOUDS TONIGHT AND FRI MORNING...ALTHO LOW CONFIDENCE SOME LOW CLOUDS MAY AFFECT KSMX AND KPRB LATE TONIGHT AND EARLY FRI WITH LIFR CONDITIONS. EVEN WITH THE ABSENCE OF LOW CLOUDS...OCCASIONAL MVFR VSBYS WILL BE POSSIBLE AS WELL. VFR CONDITIONS SHOULD PREVAIL THERE LATER FRI MORNING INTO FRI EVENING. FOR THE COASTAL AND VALLEY TAF SITES S OF POINT CONCEPTION...MVFR VSBYS ARE EXPECTED AT TIMES OVERNIGHT...ALTHO WITH SOME OFFSHORE FLOW DEVELOPING...VFR VSBYS WILL DEVELOP BY 07Z TO 08Z AT KBUR AND KVNY...AND BY 15Z TO 16Z FOR KOXR...KLAX AND KLGB. LIGHT E WINDS NEAR 6 KT CAN BE EXPECTED AT KLAX FROM 12Z-20Z FRI. LOCAL LLWS CONDITIONS AT TIMES CANNOT BE RULED OUT AROUND KVNY LATE TONIGHT INTO FRI MORNING AS WELL DUE TO GUSTY N CANYON WINDS. FOR KLAX...MODERATE TO HIGH CONFIDENCE GENERALLY CLEAR SKIES WILL PREVAIL THRU FRI NIGHT. MVFR VSBYS CAN BE EXPECTED OVERNIGHT THRU ABOUT 12Z FRI. A LIGHT E WIND NEAR 6 KT IS EXPECTED 12Z-20Z OTHERWISE NO WIND ISSUES ARE EXPECTED. KBUR...MVFR VSBYS DUE TO HAZE CAN BE EXPECTED TIL ABOUT 0830Z TONIGHT...OTHERWISE HI CONFIDENCE VFR CONDITIONS WILL PREVAIL AT THE AIRFIELD THRU FRI EVENING. LIGHT N WINDS ABOUT 7 KT CAN BE EXPECTED LATE TONIGHT TIL 20Z FRI. && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...SIRARD/WOFFORD AVIATION...SIRARD WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 4, 6:00 AM PST, 16 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST THU DEC 4 2008 CAZ034>041-044>046-051>054-059-087-088-547-548-051400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST THU DEC 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY A LONG PERIOD SWELL WILL DEVELOP CAUSING HIGHER THAN NORMAL SURF FOR WEST FACING BEACHES FROM LOS ANGELES...TO SAN LUIS OBISPO. NORTH OF POINT CONCEPTION...SURF 8 TO 10 WITH LOCALLY HIGHER SETS WILL BE POSSIBLE TODAY...WHILE OCCASIONAL SETS TO 7 FT WILL BE POSSIBLE NEAR VENTURA AND UP TO 6 FT ACROSS WEST FACING BEACHES OF LOS ANGELES COUNTY. SURF WILL BEGIN TO DIMINISH LATE TONIGHT. THERE WILL BE A HIGH RISK OF DANGEROUS RIP CURRENTS THROUGH TONIGHT DUE TO HIGHER THAN NORMAL SURF. * COASTAL FLOOD STATEMENT........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KAPLAN
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.